Alert archive / Kansas / Tornado Warnings in 2019
Tornado Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this tornado warning at Jun 18, 2019, 3:27 PM CDT for Kingman County, Reno County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2019, 3:27 PM CDT (20:27 UTC)
- Expired
- Jun 18, 2019, 4:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Kingman County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 79 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 3:44 PM CDT | FUNNEL CLOUD | 5 Sse Turon, KS | FUNNEL CLOUD REPORTED WEST OF PENALOSA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 2:20 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WFUS53 KICT 182027
TORICT
KSC095-155-182115-
/O.NEW.KICT.TO.W.0019.190618T2027Z-190618T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wichita KS
327 PM CDT Tue Jun 18 2019
The National Weather Service in Wichita has issued a
* Tornado Warning for...
Southwestern Reno County in south central Kansas...
Northwestern Kingman County in south central Kansas...
* Until 415 PM CDT.
* At 326 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Preston, moving east at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Arlington, Turon, Partridge, Abbyville, Langdon and Penalosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3804 9811 3769 9803 3771 9847 3782 9846
3783 9847 3789 9847
TIME...MOT...LOC 2026Z 258DEG 14KT 3778 9851
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
BUTLER2 follow-up statements
077
WWUS53 KICT 182054
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
354 PM CDT Tue Jun 18 2019
KSC095-155-182115-
/O.CON.KICT.TO.W.0019.000000T0000Z-190618T2115Z/
Reno KS-Kingman KS-
354 PM CDT Tue Jun 18 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHWESTERN RENO AND NORTHWESTERN KINGMAN COUNTIES...
At 353 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Turon, or 10 miles east of Preston, moving east at
25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Arlington, Turon, Partridge, Abbyville, Langdon and Penalosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3804 9811 3769 9803 3771 9847 3782 9846
3783 9847 3789 9847
TIME...MOT...LOC 2053Z 268DEG 22KT 3774 9837
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
BUTLER076
WWUS53 KICT 182114
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
414 PM CDT Tue Jun 18 2019
KSC095-155-182124-
/O.EXP.KICT.TO.W.0019.000000T0000Z-190618T2115Z/
Reno KS-Kingman KS-
414 PM CDT Tue Jun 18 2019
...THE TORNADO WARNING FOR SOUTHWESTERN RENO AND NORTHWESTERN KINGMAN
COUNTIES WILL EXPIRE AT 415 PM CDT...
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.
A Tornado Watch remains in effect until 1000 PM CDT for south central
Kansas.
LAT...LON 3804 9811 3769 9803 3771 9847 3782 9846
3783 9847 3789 9847
TIME...MOT...LOC 2114Z 258DEG 14KT 3776 9827
$$
MCGUIREWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 18, 3:17 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 18, 3:17 PM CDT, 10 minutes before
Area Forecast Discussion National Weather Service Wichita KS 317 PM CDT Tue Jun 18 2019 .SHORT TERM...(This evening through Tonight) Issued at 312 PM CDT Tue Jun 18 2019 Forecast highlights: Severe weather threat this afternoon- evening, more storm chances Thu-Sun, warm/hot and humid Thu-Sat. Expecting scattered to numerous thunderstorms to impact mainly southern half of the forecast area this afternoon-evening. The culprits are a stalled frontal zone/outflow boundary across central/southern KS, in concert with an MCV rotating across central KS, and a subtle shortwave approaching from SW KS. Instability and deep layer shear combination will support large hail and damaging winds, along with locally very heavy rain and pockets of flash flooding. Degree of low-level CAPE will also support an isolated tornado threat, especially in vicinity of the stalled frontal zone/outflow boundary across southern/central KS. Merging cold pools should gradually support a transition to linear/squall line mode as activity progresses into southern/eastern KS during the evening and overnight hours, with a continued damaging wind, heavy rain and possibly isolated tornado threat given decent 0-3km shear. Another possible scenario for thunderstorms will be activity rolling east/southeast off the High Plains along/north of the stalled frontal zone/outflow into southern KS toward midnight, although activity may remain just south of the forecast area in OK, especially if a big cold pool pushes the stalled frontal zone south. Nevertheless, main threat will be damaging winds and possible an isolated tornado threat, especially if activity remains anchored along boundary. Kleinsasser .LONG TERM...(Wednesday through Tuesday) Issued at 312 PM CDT Tue Jun 18 2019 Two to four more rounds of thunderstorms are possible Thursday evening through Sunday night. While there remains some model differences, consensus supports highest chances Thu and Fri afternoon-evening generally northern KS. Chances look to expand across the rest of the forecast area Saturday through Sunday evening, as an unseasonably strong upper trough and associated cold front approach from the west, interacting with a moist/unstable airmass in place. Strong to severe storms along with locally heavy rainfall and pockets of flash flooding are once again possible. Increasingly warm/hot and humid weather will prevail Thursday through the weekend, but especially Fri when heat indices may approach 100 degrees. Kleinsasser && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1241 PM CDT Tue Jun 18 2019 Expect scattered to numerous thunderstorms to impact most if not all terminals this afternoon, evening and tonight. Convection currently is ongoing across central and north-central KS in vicinity of RSL-GBD-SLN, with activity likely developing further south as the afternoon progresses toward HUT-ICT, and toward 00-02z for CNU and adjacent southeast KS terminals. Pockets of severe weather in the form of large hail, damaging winds, and torrential rain is likely. Activity should end across central and north-central KS by 00-03z, with activity ending along the Turnpike corridor and southeast KS by 06-12z. In wake of the storms later tonight into Wednesday morning, MVFR to possible IFR ceilings are possible due to continued moist low-levels amidst increasing cold air advection. Kleinsasser && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 79 63 88 / 70 20 0 0 Hutchinson 63 78 62 88 / 70 20 0 0 Newton 63 77 62 87 / 70 20 10 0 ElDorado 64 77 61 86 / 70 30 10 0 Winfield-KWLD 66 80 63 88 / 70 30 10 0 Russell 61 77 62 89 / 40 10 10 20 Great Bend 61 78 63 89 / 40 10 0 10 Salina 63 77 61 89 / 70 30 10 20 McPherson 63 77 62 88 / 70 20 10 10 Coffeyville 66 81 63 88 / 70 40 10 0 Chanute 65 79 61 87 / 70 40 10 0 Iola 65 78 61 86 / 70 50 10 0 Parsons-KPPF 65 80 62 87 / 70 40 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES...None. && SHORT TERM...ADK LONG TERM...ADK AVIATION...ADK
Hazardous weather outlook, Jun 18, 1:23 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 123 PM CDT Tue Jun 18 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-191830- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 123 PM CDT Tue Jun 18 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Thunderstorms are expected to develop this afternoon, first over central Kansas, then eventually across south-central and southeast Kansas. At this time, the greatest risk of severe weather looks to be focused along and south of a line from Hutchinson to Cassoday. Across that area, large hail up to hen egg size, damaging winds of 60 to 75 mph, and a few tornadoes will be possible. North of that line, wind gusts of 50 to 60 mph and hail up to half dollar size will be possible. In addition to the severe weather threat, flash flooding will be a concern, especially areas that see repeated thunderstorms through tonight. Rivers and creeks remain high and may approach flood stage. Please refer to the latest river statements for details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Scattered thunderstorms may continue across Southeast Kansas on Wednesday. Strong or severe storms are not expected. Scattered thunderstorms remain possible for all areas from Thursday night through Sunday. The greatest severe thunderstorm potential looks to affect the region on Saturday. Please watch for further updates. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed across much of the region for this afternoon through the late evening hours. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Local storm report, Jun 18, 1:53 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
153 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM FLOOD 3 NE GREAT BEND 38.39N 98.77W
06/18/2019 BARTON KS PUBLIC
MPING REPORT OF STREET FLOODING ON THE NORTH
SIDE OF GREAT BEND.
&&
MARTINThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:58 AM CDT | River Flood Warning | ICT | Cowley | 36 hr |
| Jun 18, 9:08 AM CDT | River Flood Warning | ICT | McPherson | 23 hr |
| Jun 18, 9:08 AM CDT | River Flood Warning | ICT | McPherson, Saline | 3 days |
| Jun 18, 9:08 AM CDT | River Flood Warning | ICT | Saline | 3 days |
| Jun 18, 12:25 PM CDT | Areal Flood Warning | ICT | Barton | 2 hr |
| Jun 18, 2:34 PM CDT | River Flood Warning | ICT | Butler, Cowley | 42 hr |
| Jun 18, 2:49 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Reno, Sedgwick | 56 min |
| Jun 18, 3:28 PM CDT | Special Weather Statement | ICT | Sedgwick | 32 min |
| Jun 18, 3:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 54 min |
| Jun 18, 3:45 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Marion, Sedgwick | 38 min |
| Jun 18, 4:13 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 62 min |
| Jun 18, 4:25 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 65 min |
| Jun 18, 4:27 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 29 min |
| Jun 18, 4:38 PM CDT | Areal Flood Warning | ICT | Harvey, Sedgwick | 6 hr |
| Jun 18, 5:00 PM CDT | Areal Flood Warning | ICT | Butler | 6 hr |
| Jun 18, 5:03 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 27 min |
| Jun 18, 5:11 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 28 min |
| Jun 18, 5:14 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Sedgwick, Sumner | 61 min |
| Jun 18, 5:21 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 54 min |
| Jun 18, 5:25 PM CDT | Flash Flood Warning | ICT | Butler, Sedgwick | 6 hr |
| Jun 18, 6:06 PM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 69 min |
| Jun 18, 6:11 PM CDT | Severe Thunderstorm Warning | ICT | Butler | 19 min |
| Jun 18, 6:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 62 min |
| Jun 18, 6:19 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sedgwick, Sumner | 56 min |
| Jun 18, 6:31 PM CDT | Special Weather Statement | ICT | Woodson | 29 min |
| Jun 18, 6:55 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 30 min |
Nearby
Tornado Warnings in Kansas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.